MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24698
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was resistance encountered when advancing and retracting the device.A coyote balloon was selected for use in the percutaneous transluminal angioplasty procedure.The target lesion was located in the crural vessels and was 70% stenosed with mild tortuosity and moderate calcification.The coyote was advanced over a v-14 controlwire, but just before the coyote was about to enter the patient, there was resistance encountered.The balloon became stuck on the guidewire.Force was required to withdraw the balloon from the guidewire.The wire remained in the patient, and the coyote balloon was replaced with another of the same size to complete the procedure.There was no resistance encountered when advancing or retracting the second coyote balloon over the original v-14.The procedure was completed and there were no reported patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed buckling to the guidewire lumen 4mm from the tip.The guidewire lumen was separated 39.5cm from the tip.The inflation lumen was separated 41.6cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that would have contributed to the difficulty to track over wire and difficulty to remove.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18954814
Report Number2124215-2024-16221
Device Sequence Number21193636
Product Code LIT
UDI-Device Identifier08714729796947
UDI-Public08714729796947
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model Number24698
Device Catalogue Number24698
Device Lot Number0031616181
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
V-14 CONTROLWIRE; V-14 CONTROLWIRE
Patient SexUnknown